ADHD Home > Strattera Overdose
People who take too much Strattera may experience agitation, wide or dilated pupils, increased heart rate, or irregular heart rhythms, among other symptoms. Treatment for a Strattera overdose may involve giving certain medications, "pumping the stomach," or administering supportive care. If you began treatment with Strattera and overdosed, and/or believe you may have overdosed, seek medical attention right away.
Strattera® (atomoxetine hydrochloride) is a prescription medication that is used to treat attention deficit hyperactivity disorder (ADHD). As with all medications, it is possible to take too much Strattera.
If you began treatment with Strattera and overdosed, and/or believe you may have overdosed, seek medical attention immediately.
The actual effects of a Strattera overdose will vary depending on a number of factors, including how much Strattera is taken and whether it is taken with any other medicines, alcohol, and/or drugs. Some possible effects include:
- Abnormal behavior
- Stomach or intestinal symptoms
- Wide or dilated pupils
- A fast heart rate
- Dry mouth
- Hallucinations (seeing or hearing things that are not really there)
- Irregular heart rhythms (arrhythmias).
The treatment for a Strattera overdose will vary. If the Strattera overdose was recent, the healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Strattera overdose may include:
- Fluids through an intravenous line (IV)
- Close monitoring of the heart and lungs
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Strattera.